Alert archive / California / Flash Flood Warnings in 2004

Flash Flood Warning 80, NWS San Diego, CA

October 20, 2004San Diego County, California

NWS San Diego, CA issued this flash flood warning at Oct 20, 2004, 1:00 PM PDT for San Diego County, California. It was in force for 2 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 20, 2004, 1:00 PM PDT (20:00 UTC)
Expired
Oct 20, 2004, 3:00 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

County San Diego County, CA

The radar

The San Diego radar (KNKX), 32 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 1:05 PM PDTFLASH FLOODChula Vista, CAROAD CLOSED OTAY LAKES RD. FROM 1,000 TRAILS CAMPGROUND TO CHULA VISTA. ORCHARD RD. ALSO CLOSED.
Oct 20, 1:05 PM PDTFLASH FLOODEl Cajon, CAROAD CLOSURE AND HOUSES FLOODED IN EAST EL CAJON AT GREENFIELD RD.
Oct 20, 1:05 PM PDTFLASH FLOODRamona, CAROAD CLOSED MUSSEY GRADE SOUTHWEST OF RAMONA.
Oct 20, 1:05 PM PDTFLASH FLOODSpring Valley, CAQUARRY ROAD CLOSED DUE TO 5 TO 6 FEET OF WATER.
Oct 20, 1:20 PM PDTFLASH FLOODChula Vista, CAI-805 FLOODED AT E ST. AND TELEGRAPH CANYON RD.
Oct 20, 1:20 PM PDTFLASH FLOODDulzura, CAROAD FLOODED ON HWY 94 AT OTAY LAKES RD.
Oct 20, 1:30 PM PDTFLASH FLOODLakeside, CAROAD FLOODED IN LOW SPOT OF WILDCAT CANYON RD. NEAR SAN VICENTE RD.
Oct 20, 2:16 PM PDTFLASH FLOODLemon Grove, CAFLOODED ROAD ONRAMP LEMON GROVE AV. TO HWY 94.
Oct 20, 2:56 PM PDTFLASH FLOODRamona, CAFLOODING IN DOWNTOWN RAMONA.
Oct 20, 2:57 PM PDTFLASH FLOOD7 Ne Campo, CAHWY 94 HAS A LARGE BOULDER IN THE ROAD NEAR BIA RD.
Oct 20, 2:57 PM PDTFLASH FLOOD9 Ne Campo, CAROCKS AND MUD BLOCKING OLD HWY 80 NEAR I-8 JUNCTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2004-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2004-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 202001
FFWSGX
CAC073-202200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT WED OCT 20 2004

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
  THIS INCLUDES THE CITIES OF...SPRING VALLEY...SANTEE...SAN DIEGO...
  POWAY...NATIONAL CITY...LEMON GROVE...LAKESIDE...LA MESA...EL
  CAJON...CHULA VISTA

* UNTIL 300 PM PDT

* AT 1248 PM PDT...LOCALLY HEAVY RAINFALL CONTINUES MAINLY IN THE 
SOUTHERN PART OF SAN DIEGO COUNTY FROM THE MOUNTAINS AND TO THE 
WEST. THE FRONT WILL SLOWLY MOVE SOUTHEAST OUT OF THE AREA THIS 
AFTERNOON.

MUD SLIDES AND ROCK SLIDES ARE STILL POSSIBLE. MUD SLIDES AND 
ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR 
PATH.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3303 11728 3256 11712 3266 11614 3294 11640
      3339 11636 3340 11643

$$

WHITLOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 9:00 AM PDT, 4 hours earlier.

Area forecast discussion, Oct 20, 9:00 AM PDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT WED OCT 20 2004

.SYNOPSIS...A STRONG FRONTAL SYSTEM WAS MOVING SLOWLY THROUGH THE
AREA WITH HEAVY RAINFALL THIS MORNING. THE UPPER LEVEL LOW AND COLD
AIR ALOFT WILL MOVE OVER TONIGHT AND THURSDAY WITH A CHANCE OF
THUNDERSTORMS. SHOWERS ON THURSDAY WILL DECREASE FROM THE NORTH
THURSDAY NIGHT AND FRIDAY MORNING. THE TROUGH WILL WEAKEN OVER THE
AREA WITH HIGHER PRESSURE ALOFT LATE FRIDAY THROUGH MONDAY. ANOTHER
COLD FRONT IS EXPECTED TUESDAY INTO WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

A STRONG FRONT WITH VERY HEAVY RAIN WAS MOVING SLOWLY SOUTHEAST
THROUGH FAR SOCAL AT ABOUT 15 MPH. A WIDE RAIN BAND WITH SIGNIFICANT
RAIN JUST BEHIND THE SURFACE FRONT WILL CAUSE FLOODING IN THE
MOUNTAINS AND TO THE WEST. THE FRONT WAS JUST MOVING INTO NORTHERN
SAN DIEGO COUNTY AT 8 AM. STRONG GUSTY WINDS ALSO ACCOMPANY THE
FRONT. THE WINDS ARE EXPECTED TO DECREASE LATE AFTERNOON AS THE
FRONT MOVES OUT. STRONG VERTICAL VELOCITIES WITH SOUTHWEST FLOW
CAUSING VERY HEAVY RAIN LOCALLY IN THE SAN BERNARDINO MOUNTAINS WITH
AREAS IN CAJON PASS AND NEAR LYTLE CREEK HAVE RECEIVED OVER 7
INCHES.

AREAS FARTHER SOUTH ACROSS SOUTHWEST CALIFORNIA WILL RECEIVE LESS
WITH GENERAL AMOUNTS OF 1.5 TO 3 INCHES AT THE COAST TO 3 TO 5
INCHES ON THE COASTAL SLOPES WITH LOCALLY GREATER AMOUNTS. FOR THE
DESERTS...NORTHERN DESERT AREAS COULD RECEIVE 1 TO 2 INCHES OF
RAINFALL WITH LESS THAN 1 INCH FOR THE LOWER DESERTS. AMOUNTS OF 2
TO 4 INCHES ARE POSSIBLE IN ORANGE COUNTY THIS MORNING.

THE UPPER LEVEL LOW WILL MOVE OVER THE AREA TONIGHT AND THURSDAY
WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AMOUNTS. SOME SHOWERS MAY LINGER INTO FRI MORNING THEN THE
TROUGH WILL WEAKEN WITH HIGHER PRESSURE ALOFT OVER SOCAL. A WEAK
TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY. A LARGE TROUGH
DEEPENS INTO THE AREA TUE THRU WED WITH ANOTHER COLD FRONT MOVING
THRU SOCAL.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.
FLASH FLOOD WATCH AND WARNINGS...SEE LAXFFASGX...LAXFFWSGX AND
LAXFLSSGX
SMALL CRAFT ADVISORY...SEE LAXCWFSGX.
WIND ADVISORY AND HIGH WIND WARNING...SEE LAXNPWSGX.

&&

WHITLOW
Hazardous weather outlook, Oct 20, 7:30 AM PDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
730 AM PDT WED OCT 20 2004

CAZ042-043-048-050-211300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
730 AM PDT WED OCT 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
COASTAL AND VALLEY AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

A POWERFUL GULF OF ALASKA STORM WILL BRING STRONG WINDS
AND HEAVY RAINFALL TODAY THROUGH THURSDAY. DUE TO THIS
WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS
ARE OCCURING...

FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY.

WIND ADVISORY IS IN EFFECT UNTIL 200 PM THIS AFTERNOON.

FLASH FLOOD WARNING WILL CONTINUE UNTIL 900 AM TODAY FOR
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.

RIP CURRENT POTENTIAL IS HIGH FOR
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS.

SMALL CRAFT ADVISORY IN EFFECT FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

POSSIBLE PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES...
PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING...
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

CAZ055-056-057-058-211300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
730 AM PDT WED OCT 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
MOUNTAIN AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

A POWERFUL GULF OF ALASKA STORM WILL BRING STRONG WINDS
AND HEAVY RAINFALL TODAY THROUGH THURSDAY. DUE TO THIS
WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS
ARE OCCURING...

.DAY ONE... TODAY THROUGH TONIGHT.

FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 200 PM THURSDAY.

FLASH FLOOD WARNING WILL CONTINUE UNTIL 900 AM FOR
SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS.

HIGH WIND WARNING IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR
SAN BERNARDINO COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-

WIND ADVISORY IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR
SANTA ANA MOUNTAINS AND FOOTHILLS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

POSSIBLE PERIODS OF HEAVY RAIN WITH FLASH FLOODING AND MUDSLIDES...
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

CAZ060-061-062-211300-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
730 AM PDT WED OCT 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
DESERT AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

FLASH FLOOD WARNING WILL CONTINUE UNTIL 900 AM FOR
APPLE AND YUCCA VALLEYS.

HIGH WIND WARNING IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR
APPLE AND YUCCA VALLEYS.

WIND ADVISORY IS IN EFFECT UNTIL 200 PM THIS AFTERNOON FOR
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.

POSSIBLE PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING...
THURSDAY MORNING.

MACKECHNIE

In the hours before

Local storm report, Oct 20, 7:13 AM PDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
713 AM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0651 AM     FLOOD            SAN BERNARDINO          34.14N 117.29W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            ETIWANDA AV. FLOODED FROM SAN BERNARDINO TO I-10.

0430 AM     FLASH FLOOD      5 SW SAN BERNARDINO     34.10N 117.72W
10/20/2004                   LOS ANGELES        CA   DEPT OF HIGHWAYS

            ETIWANDA AV. FLOODED FROM SAN BERNARDINO TO I-10 FREEWAY.

1203 AM     FLASH FLOOD      CRESTLINE               34.25N 117.30W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            STATE ROAD 18 CLOSED BETWEEN HWY. 138 AND CREST.

0304 AM     FLASH FLOOD      DEVORE                  34.22N 117.40W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            A COUPLE INCHES OF WATER RUNNING ACROSS FREEWAY LANES OF
            I-215 NORTHBOUND.

0616 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            LANES FLOODED ON WESTBOUND HWY 91 AT MISSION INN AV.

0631 AM     FLASH FLOOD      FONTANA                 34.10N 117.46W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            ETIWANDA-FONTANA FLOODING. EASTBOUND I-10 CLOSED.
            VEHICLES FLOATING AWAY.

0630 AM     FLASH FLOOD      SANTA ANA               33.74N 117.88W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            NUMEROUS FREEWAY RAMPS CLOSED BECAUSE OF FLOODING. I-5 TO
            HWY 22 AT 518 AM. HWY 22 CLOSED ALL AROUND I-5 AND HWY
            57. HWY 91 OFFRAMP AT TUSTIN CLOSED AT 535 AM. FAIRVIEW
            ONRAMP AT HWY 73 CLOSED AT 630 AM.

0440 AM     FLASH FLOOD      TUSTIN                  33.73N 117.81W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            HWY 91 FLOODED AT TUSTIN AV. OFFRAMP. WATER 4-5 FT. DEEP
            IN ONE LANDE. VEHICLES STRANDED. RAMP FROM 91 TO
            NORTHBOUND HWY 55 CLOSED TO SEVERE FLOODING.

0513 AM     FLASH FLOOD      SANTA ANA               33.74N 117.88W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            MAJOR FLOODING ON NORTHBOUND I-5 AT 1ST ST.

0545 AM     FLASH FLOOD      TUSTIN                  33.73N 117.81W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            NORTHBOUND HWY 55 AT 4TH ST. FLOODED. FIVE VEHICLES
            SUBMERGED.

&&

MM
Local storm report, Oct 20, 8:03 AM PDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
803 AM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FLASH FLOOD      ONTARIO                 34.05N 117.61W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            WESTBOUND I-10 AT I-15 FLOODED WITH TREES FLOATING IN
            ROADWAY. CARS STUCK IN THE DEBRIS.

0451 AM     FLASH FLOOD      CHINO                   34.01N 117.69W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            WESTBOUND HWY 60 FLOODED, VEHICLES STALLED.

0707 AM     FLASH FLOOD      LAGUNA HILLS            33.60N 117.71W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            SIX INCHES OF WATER IN LANES OF NORTHBOUND I-5 AT ALICIA
            PKWY.

0714 AM     FLASH FLOOD      LAGUNA HILLS            33.60N 117.71W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            SEVERAL FEET OF WATER IN SLOW LANE OF NORTHBOUND HWY 73
            AT ALISO CREEK RD.

&&

MM
Local storm report, Oct 20, 10:12 AM PDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1012 AM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      FONTANA                 34.10N 117.46W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            VEHICLES STUCK ON COMMUTER TRAIN TRACKS DUE TO FLOODING.

0930 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            VEHICLES STUCK IN DITCH FULL OF WATER. PARTIES IN
            VEHICLES.

0928 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            TWO FEET OF WATER AT HWY 91 AND UNIVERSITY AV.

0927 AM     FLASH FLOOD      DEVORE                  34.22N 117.40W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            GLEN HELEN RD AT I-15 COMPLETELY COVERED WITH ONE INCH OF
            MUD NEAR THE RANGER STATION.

0925 AM     FLASH FLOOD      FONTANA                 34.10N 117.46W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            WATER FLODDING INTO HOUSES AT ETIWANDA AV AND HOMES AV.

0904 AM     FLASH FLOOD      OCEANSIDE               33.20N 117.38W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ENTIRE FREEWAY FLOODED I-5 AT MISSION AV.

0904 AM     FLASH FLOOD      FALLBROOK               33.37N 117.24W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            INTERSECTION FLOODED AT S. MISSION RD. AT ROCKY CREST RD.

0839 AM     FLASH FLOOD      LAKE ELSINORE           33.67N 117.32W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            MUDSLIDE ON WESTSIDE OF LAKE ELSINORE AT HWY 74 AND GRAND
            AV.

0842 AM     FLASH FLOOD      ORANGE                  33.81N 117.82W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            FLOODING AT THE CONNECTION OF THE HWY 55 AND HWY 91.

0814 AM     FLASH FLOOD      ALPINE                  32.84N 116.76W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE AT HWY 79 JUST NORTH OF VIEJAS BLVD.

0852 AM     FLASH FLOOD      SAN BERNARDINO          34.14N 117.29W
10/20/2004                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FLOODED ROADWAYS.

0752 AM     FLASH FLOOD      PLACENTIA               33.88N 117.85W
10/20/2004                   ORANGE             CA   TRAINED SPOTTER

            LOCAL FLOODING. 2.90 INCHES OF RAIN SINCE MIDNIGHT.

0917 AM     FLASH FLOOD      SAN MARCOS              33.14N 117.17W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            LOCAL STREET FLOODING.

0835 AM     HIGH SUST WINDS  VISTA                   33.19N 117.24W
10/20/2004  0 MPH            SAN DIEGO          CA   TRAINED SPOTTER

            25 TO 35 MPH WITH GUSTS TO 50 MPH. 8 INCH TREE LIMB
            BROKEN OFF.

0956 AM     FLASH FLOOD      COSTA MESA              33.67N 117.91W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            FLOODING ON SOUTHBOUND I-405 AT BRISTOL.

0956 AM     FLASH FLOOD      LAKE ARROWHEAD          34.26N 117.19W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            MUDSLIDE ON HWY 189 IN TWIN PEAKS - RIMFOREST AREA.

0935 AM     FLASH FLOOD      TECATE                  32.58N 116.63W
10/20/2004                   SAN DIEGO          CA   PUBLIC

            ROADWAYS FLOODED AND IMPASSABLE IN TECATE AREA.

0958 AM     FLASH FLOOD      WINCHESTER              33.71N 117.08W
10/20/2004                   RIVERSIDE          CA   TRAINED SPOTTER

            ROAD FLOODING, VEHICLE RESCUE, HOMES FLOODED. WIND GUSTS
            TO 38 MPH.

1009 AM     FLASH FLOOD      ESCONDIDO               33.14N 117.07W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ALONG I-15 NORTH OF ESCONDIDO AT GOPHER CANYON
            RD.

1009 AM     FLASH FLOOD      MURRIETA                33.56N 117.21W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            ENTIRE ROADWAY FLOODED AT SCOTT RD. AND MENIFEE RD.

1009 AM     FLASH FLOOD      MURRIETA                33.56N 117.21W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            SEVERAL VEHICLES STALLED IN WATER ABOUT 20 INCHES DEEP AT
            SCOTT RD. AND I-215.

&&

MM
Local storm report, Oct 20, 11:22 AM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1122 AM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            FLOODED LANE ON WESTBOUND HWY 60 AT ROUBIDOUX RD.

1050 AM     FLASH FLOOD      TUSTIN                  33.73N 117.81W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            FLOODING ON HWY 241 AT HWY 261 NORTHEAST OF TUSTIN.

1050 AM     FLASH FLOOD      VALLEY CENTER           33.22N 117.01W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ROADS IMPASSABLE AT WOODS VALLEY RD AT COOL
            WATER RANCH RD.

0321 AM     FLASH FLOOD      WRIGHTWOOD              34.36N 117.63W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            HWY 2 WASHED OUT AT SHEEP CREEK DR. 2 FEET OF MUD AND
            ROCKS ON ROADWAY. VEHICLE STUCK. BRIDGE WASHED OUT. ROAD
            CLOSED FROM HWY 138.

1050 AM     FLASH FLOOD      ESCONDIDO               33.14N 117.07W
10/20/2004                   SAN DIEGO          CA   NWS EMPLOYEE

            ESCONDIDO CREEK AT HARMONY GROVE RD IS 1 FOOT FROM
            COVERING ROAD. SEVERAL INTERSECTIONS IN VICINITY WITH UP
            TO 4 INCHES WATER.

1045 AM     FLASH FLOOD      HESPERIA                34.42N 117.30W
10/20/2004                   SAN BERNARDINO     CA   TRAINED SPOTTER

            FLOODED ROADWAYS WITH 6 TO 8 INCHES OF WATER, AND 1 FOOT
            DEEP IN LOW SPOTS.

1013 AM     NON-TSTM WND GST VALLEY CENTER           33.22N 117.01W
10/20/2004  0 MPH            SAN DIEGO          CA   TRAINED SPOTTER

            WINDS 40 TO 45 MPH.

1018 AM     FLASH FLOOD      COSTA MESA              33.67N 117.91W
10/20/2004                   ORANGE             CA   TRAINED SPOTTER

            FLOODING, 3.52 INCHES SINCE MIDNIGHT.

1035 AM     FLASH FLOOD      VALLEY CENTER           33.22N 117.01W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ROADWAY OF HWY 76 AT COLE GRADE RD.

1035 AM     FLASH FLOOD      CHULA VISTA             32.64N 117.08W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROADWAY FLOODING ON OTAY LAKES RD. NEAR HWY 94.

1035 AM     FLASH FLOOD      RIVERSIDE               33.94N 117.40W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            MUD SLIDE ON HWY 60 AT PEDLEY RD.

1037 AM     FLASH FLOOD      CHINO HILLS             33.97N 117.75W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            MUD SLIDE 6 INCHES DEEP COVERING HWY 142, CARBON CANYON
            RD. AT CANON LN.

1037 AM     FLASH FLOOD      ONTARIO                 34.05N 117.61W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            FLOODED LANE CLOSURE WESTBOUND I-10 AT MILLIKEN AV. DUE
            TO MUD AND DEBRIS.

1037 AM     FLASH FLOOD      MIRA LOMA               33.98N 117.51W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            FLOODING AT FLESPAR ST. AND 56TH ST. CAR STUCK IN WATER.

1115 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            ROADS SLIGHTLY FLOODED ON HWY 163 JUST SOUTH OF I-8.

1115 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ALONG WESTBOUND HWY 56 AT BLACK MOUNTAIN RD.
            WATER ACROSS ALL LANES.

1105 AM     FLASH FLOOD      2 E HESPERIA            34.42N 117.26W
10/20/2004                   SAN BERNARDINO     CA   TRAINED SPOTTER

            STREET FLOODING. MANY INTERSECTIONS 8 TO 10 INCHES OF
            WATER, SOME AREAS 1 FOOT OF WATER. BACKYARD 4 INCHES OF
            WATER. 1.32 INCHES OF RAINFALL SINCE MIDNIGHT.

1112 AM     FLASH FLOOD      BONSALL                 33.28N 117.22W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            MUD AND DEBRIS ON HWY 76 ONE MILE WEST OF OLIVE HILL.

&&

MM
Local storm report, Oct 20, 12:52 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT WED OCT 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      CUYAMACA PEAK           32.95N 116.61W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUD SLIDE ON HWY 79 AT LAKE CUYAMACA.

1215 PM     FLASH FLOOD      DULZURA                 32.64N 116.78W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE ON HWY 94 AT DULZURA.

1215 PM     FLASH FLOOD      ALPINE                  32.84N 116.76W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE IN CREST WESTBOUND I-8 AT DUNBAR LN.

1215 PM     FLASH FLOOD      PAUMA VALLEY            33.30N 116.98W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ROADWAY ON HWY 76 IN TWO SPOTS NEAR RICE CANYON
            RD., AND 3 INCHES OF FLOWING WATER AT EL CINDO.

1155 AM     FLASH FLOOD      ESCONDIDO               33.14N 117.07W
10/20/2004                   SAN DIEGO          CA   NWS EMPLOYEE

            FLOODING AT COUNTRY CLUB RD. AND HARMONY GROVE RD. THE
            LATTER IS CLOSED AT ESCONDIDO CREEK. 2 TO 3 FEET OF WATER
            RUNNING OVER THE ROAD.

1129 AM     FLASH FLOOD      SAN MARCOS              33.14N 117.17W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            FLOODED ROAD AT CRAVEN. 3 TO 4 FEET OF SWIFT MOVING
            WATER.

1125 AM     FLASH FLOOD      VALLEY CENTER           33.22N 117.01W
10/20/2004                   SAN DIEGO          CA   TRAINED SPOTTER

            FLOODING ON LAKE WOHLFORD RD. AT VALLEY CENTER RD. CLOSED
            DUE TO FLOODING AND DEBRIS.

1138 AM     HIGH SUST WINDS  ALPINE                  32.84N 116.76W
10/20/2004  0 MPH            SAN DIEGO          CA   TRAINED SPOTTER

            WIND GUST 44 MPH.

1140 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODING ON WESTBOUND HWY 94 AT EUCLID OFFRAMP.

1141 AM     FLASH FLOOD      SAN DIEGO               32.72N 117.16W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ONRAMP ON I-5 AND 1ST AV. IN DOWNTOWN.

1141 AM     FLASH FLOOD      RANCHITA                33.21N 116.52W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            MUDSLIDE AT JUNCTION OF S22 AND S2 WEST OF RANCHITA.

1141 AM     FLASH FLOOD      NATIONAL CITY           32.67N 117.10W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED ROADWAY ON I-805 AT PLAZA BLVD.

1141 AM     FLASH FLOOD      CHULA VISTA             32.64N 117.08W
10/20/2004                   SAN DIEGO          CA   DEPT OF HIGHWAYS

            FLOODED AT NORTHBOUND I-805 JUST SOUTH OF MAIN ST.

1142 AM     FLASH FLOOD      RANCHO CUCAMONGA        34.12N 117.57W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            LANES CLOSED DUE TO FLOODING ON NORTHBOUND EUCLID.
            MOUNTAIN AND EUCLID CLOSED TO MT. BALDY.

1142 AM     FLASH FLOOD      MIRA LOMA               33.98N 117.51W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            FLOODING AT LIMONITE AND LUCRETIA AVS.

1143 AM     FLASH FLOOD      FONTANA                 34.10N 117.46W
10/20/2004                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            FLOODING CLOSED VALLEY BLVD. AT COMMERCE.

1144 AM     FLASH FLOOD      COSTA MESA              33.67N 117.91W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            HARBOR BLVD. ONRAMP TO I-405 FLOODED.

1144 AM     FLASH FLOOD      HEMET                   33.73N 117.00W
10/20/2004                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            LARGE BOULDERS IN ROADWAY EAST OF HEMET NEAR THE RANGER
            STATION.

1249 AM     FLASH FLOOD      SAN JUAN CAPISTRANO     33.50N 117.65W
10/20/2004                   ORANGE             CA   DEPT OF HIGHWAYS

            ROCKS BLOCKING THE ROADWAY ON HWY 74 JUST EAST OF LA PATA
            AV. EAST OF SAN JUAN CAPISTRANO.

&&

MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 11:50 PM PDTFlash Flood WarningSGXSan Bernardino6 hr
Oct 20, 4:00 AM PDTFlash Flood WarningSGXOrange3 hr
Oct 20, 6:15 AM PDTFlash Flood WarningSGXOrange, Riverside, San Bernardino, San Diego3 hr
Oct 20, 9:00 AM PDTFlash Flood WarningSGXOrange, Riverside, San Bernardino, San Diego2 hr
Oct 20, 10:38 AM PDTFlash Flood WarningSGXRiverside, San Bernardino, San Diego2 hr
Oct 20, 3:00 PM PDTFlash Flood WarningSGXSan Diego4 hr

Nearby

Flash Flood Warnings in California, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.